EconPapers    
Economics at your fingertips  
 

Bubbles and trading in incomplete markets

Camelia Bejan and Florin Bidian

Journal of Mathematical Economics, 2014, vol. 53, issue C, 137-144

Abstract: We show that an intrinsic property of a large class of rational bubbles is their capacity to relax the agents’ debt limits. Any bubble that preserves the set of pricing kernels, or equivalently, the asset span, has effectively an identical effect on consumption and real interest rates as an appropriate relaxation of debt limits, proportional to the size of the bubble. Thus the collapse of a bubble amounts to a contraction of agents’ debt limits, and conversely, a bubble can arise to supplement the credit available in the economy.

Keywords: Rational bubbles; Limited enforcement; Incomplete markets (search for similar items in EconPapers)
Date: 2014
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (5)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406814000688
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:53:y:2014:i:c:p:137-144

DOI: 10.1016/j.jmateco.2014.05.004

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:mateco:v:53:y:2014:i:c:p:137-144